MAUDE Adverse Event Report: NEXXT SPINE LLC NEXXT MATRIXX INTERBODY SYSTEM; MATRIXX TLIF OBLIQUE

NEXXT SPINE LLC NEXXT MATRIXX INTERBODY SYSTEM; MATRIXX TLIF OBLIQUE
Model Number 54M-26-08-SP
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of manufacturing history records shows the product was released with no anomalies and conforming to design specifications.As part of risk management, the condition is addressed in the ifu and surgical technique.
 
Event or Problem Description
It was reported on (b)(6) 2018 during a spinal procedure a matrixx implant fractured while the surgeon was trying to rotate into placement.The surgeon was pushing the implant beyond expectation and caused an extreme load and the implant fractured.It should be noted, the torque applied to the implant was greater than the design limit.75% to 80% of the device is implanted in the disc space and the remainder of the device was not implanted as it was attached to the inserting instrument.At no time during the procedure, did a fractured piece fall into the patient's wound.The surgeon investigated and found the implant to be secure and was performing as intended so it was decided to leave the implant in place.There was no patient injury due to the event.The remainder of the implant was lost by the central processing center at the hostpital and will not be returned to nexxt spine.

Brand Name
NEXXT MATRIXX INTERBODY SYSTEM
Common Device Name
MATRIXX TLIF OBLIQUE
Manufacturer (Section D)
NEXXT SPINE LLC
14425 bergen blvd
suite b
noblesville IN 46060
MDR Report Key7984992
Report Number3007922509-2018-00001
Device Sequence Number1681906
Product Code MQP
UDI-Device Identifier00889929020258
UDI-Public00889929020258
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K171140
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2022
Device Model Number54M-26-08-SP
Device Lot NumberNS7729A
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR